Hail, Sheridan
- When
- July 2, 4:55 PM MST
- Where
- Sheridan County, 4 mi N of Gordon
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.858, -102.200
Severe thunderstorms moved across Northern portions of Sheridan and Cherry Counties where penny to tennis ball sized hail was observed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Severe thunderstorms moved across Northern portions of Sheridan and Cherry Counties where penny to tennis ball sized hail was observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 2, 1:16 PM MST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT MON JUL 2 2007 .SYNOPSIS... H5 HIGH OVER SOUTHWEST CONUS DOMINATES WEATHER PATTERN THROUGH NORTHERN PLAINS. && .DISCUSSION... IN THE NEAR TERM MODELS NOT IN VERY GOOD AGREEMENT WITH FROPA ON TUESDAY. HAVE USED A BLEND FOR THE FORECAST. STRONG STRATUS DECK AGAIN THIS MORNING AND TDS IN THE 60S REDUCED HIGHS AGAIN TODAY. 925MB RH FIELDS ALMOST AS BULLISH AS YESTERDAYS RUN AND HAVE INCLUDED IT IN GRIDS AGAIN LATE TONIGHT INTO EARLY TUESDAY WITH LLJ. HAVE RETAINED POPS NORTH WITH ONGOING PRECIP NEAR THE BORDER AND SOME CONVECTION OVER THE HIGH PLAINS STARTING UP. HAVE UNDERCUT GUIDANCE AGAIN ON TUESDAY. STRONG CAP WILL BE HARD TO BREAK ESPECIALLY SOUTH. SB CAPE FIGURES IMPRESSIVE WITH FROPA. STRONG MID LEVEL INSTABILITY WITH BEST AREA FOR CONVECTION OVER NORTH CENTRAL ZONES. FOR ALL PURPOSES PRECIPITATION SHOULD SCOUR OUT INTO KS BY 12Z WED BUT HAVE RETAINED SMALL POPS FOR BLENDING. TEMPERATURES SLIGHTLY COOLER ON WEDNESDAY WITH SURFACE HIGH AND LIGHT WINDS. TDS WILL DROP EXCEPT NORTH CENTRAL. IN THE EXTENDED GFS PATTERN BECOMES MORE ZONAL. WEAK WAVES MOVING THROUGH BUT BASICALLY DRY WITH NO SIGNIFICANT WAVES. RIDGE TO BUILD BACK WITH DRIER AIR MAKING INROADS FROM SOUTHWEST TEMPS TO RISE SOMEWHAT THROUGH WEEKEND WITH A WEAK FROPA SATURDAY NIGHT HAVE LEFT DRY FOR NOW. HAVE FOLLOWED ENSEMBLES FOR HIGH TEMPS THROUGH THE WEEKEND. && .AVIATION... PERSISTENT RIDGE PATTERN REMAINS ACROSS THE AREA AS THE NEXT COLD FRONT STILL IN S DAKOTA...THUS A REPEAT OF LOW IFR STRATUS EXPECTED TO DEVELOP AGAIN TONIGHT. TIMING INTO LBF TERMINAL A LITTLE TRICKY WITH MODELS IN DISAGREEMENT ON DEVELOPMENT...AT THIS TIME PERSISTENCE AROUND 11Z TO 12Z A GOOD START. DISPERSAL OF STRATUS MIGHT HOLD ON LONGER HOWEVER CONFIDENCE IS LOW. WESTWARD EXTENT OF STRATUS EXPECTED TO EFFECT AREAS FROM ANW...TO OGA...TO IML AND POINTS EAST. WEST OF THIS LINE...VFR CONDITIONS EXPECTED INTO 18Z TOMORROW. ALSO CANNOT RULE OUT A STRAY TSRA ACROSS FAR NW NEB...HOWEVER SUCH AN WIDELY ISOLD NATURE WITH THE ACTIVITY MAINLY IN S DAKOTA HAS LED TO NO MENTION IN TWEB098 ATTM. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && POWER/MM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 546 PM CDT MON JUL 2 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-032300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 546 PM CDT MON JUL 2 2007 /446 PM MDT MON JUL 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SURFACE BOUNDARY ACROSS THE NEBRASKA PANHANDLE IS EXPECTED TO BE THE FOCUS FOR THE DEVELOPMENT OF A FEW THUNDERSTORMS THROUGH LATE THIS EVENING. THE STORMS THAT DEVELOP HAVE THE POTENTIAL OF PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...EAST OF A LINE FROM MERRIMAN TO BIG SPRINGS. TUESDAY AND WEDNESDAY...A WEAK COLD FRONT WILL MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY AFTERNOON AND EVENING. AHEAD OF THE FRONT...SOUTHERLY WINDS WILL TRANSPORT WARM...MOIST AND UNSTABLE AIR INTO THE AREA. AS THE FRONT ENCOUNTERS THIS AIRMASS...THUNDERSTORMS ARE EXPECTED TO DEVELOP INITIALLY ACROSS PORTIONS OF NORTH CENTRAL INTO WEST CENTRAL NEBRASKA LATE AFTERNOON. AS THE FRONT CONTINUES TO MOVE SOUTHEAST TUESDAY EVENING...ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE. A FEW OF THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL AND DAMAGING WIND...AS WELL AS HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS/MM/JWS
The Rapid City radar (KUDX), 150 km away, was scanning. The volume nearest the first event began at 23:55 UTC.
4 hail. Local standard time, as filed.
The large hail caused damage to roofs, vehicles and corn and wheat crops.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45136, 45137, 45138, 45139.